Alert archive / New Jersey / Special Marine Warnings in 2017
Special Marine Warning 140, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 25, 2017, 3:15 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 3:15 AM EDT (07:15 UTC)
- Expired
- Aug 25, 2017, 4:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 25, 1:19 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 25, 1:19 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 119 AM EDT Fri Aug 25 2017 .SYNOPSIS... Canadian high pressure will build southward into the region through this weekend before progressing offshore around the middle of next week. This high will bring a period of dry and seasonably cool weather to the Mid-Atlantic through at least the beginning of next week. A tropical or subtropical low is expected to develop east of the Florida coast this weekend and lift slowly northeastward off the East Coast next week. At this time, the system is expected to remain well southeast of the area. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... On water vapor satellite imagery, The short wave trough axis appears to still be over Central Pennsylvania. This is supported by the current radar trends with showers just starting to move into Berks County. Adjusted PoPs up and extended through the rest of the night for locations west of the I95 corridor to reflect current radar trends and the slower arrival of the trough. Also adjusted sky cover across the region as an extensive mid level cloud shield is already expanding across the region. As mentioned by the previous shift, do not expect temperatures to drop too much from where they are currently given the increasing mid level clouds. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Partly to mostly sunny. Seasonable. Max temps 1 to 5 degrees below normal. 850 temps maybe 1C less than today so temps 1 to 2F cooler than what occurred on Thursday. Light northwest winds except seabreezes developing on the coast. A couple of models show isolated light shower potential but now, we are not forecasting any sprinkle activity since we're unsure where it might occur, if at all. This forecast was a 50 50 blend of the 12z/24 GFS/NAM MOS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... An extended period with fair weather will continue in the long term. High pressure will remain in control of the weather as it slides across southern Canada and then off into the Atlantic early next week. The models are in general agreement with the above situation. The GFS model is showing some light precip near the shore areas Saturday with the low level flow being onshore at that time. I don't feel confident enough with this attm to raise pops into the slgt chc range. Cloud cover across the coastal areas was increased however. Temperatures will be a couple degrees below normal for late August, overall pleasant for this time of year. Next week, the onshore flow with the retreating high and an upper trough developing across the east U.S. will result in increasing chcs for clouds and showers. We therefore have continued with the slight chc or low chc pops for most areas at those times. A sub- tropical low over the east coast towards the middle of next week, should remain far enough away to keep any significant showers activity out of our CWA. This will be something to watch however. Temperatures are expected to stay near seasonal norms, with more humidity however. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR conditions are expected today and tonight. Mid level clouds are already moving into the region and may persist for much of the TAF period, but expect any ceilings to be above 5000 ft AGL. A few showers may move over KRDG, KABE, and KILG through 12Z, but based on upstream observations, even if they do move over a TAF site, conditions should remain VFR. Winds will be generally light (less than 10kt) and mostly out of the north or northwest. The one exception is between 18 and 00Z, a light sea breeze may develop and move into KACY (and possibly KMIV). This could shift the winds to southerly or even southeasterly, but wind speeds should remain light. Outlook... Sat thru Tuesday...A prolonged period of VFR conditions expected with high pressure across the area. A few low clouds near the shore possible Saturday. Winds mostly under 10 knots. && .MARINE... Winds and seas are expected to remain below small craft advisory conditions through Friday. Outlook... Friday night through Sunday...Winds and seas below advisory criteria. Fair weather. Sunday night through Tuesday...SCA seas developing on the ocean Sunday night and Monday then persisting into Tuesday. Sub-SCA seas over Delaware Bay. Mostly fair weather expected. Rip Currents... There is a Low risk for the development of dangerous rip currents at NJ and DE ocean beaches on Friday. However, with late day sea breezes developing, the shift to a S to SE wind may result in a localized moderate risk for the development of dangerous rip currents, mainly at NJ ocean beaches late in the day. Confidence is low at this time, so will keep the forecast risk at Low. Low does not mean NO risk! Please be smart selecting where you swim. Safety requires a flotation device available nearby and preferably swimming within sight of a lifeguard. Also...not only are we hearing stories of bacteria here and there along the NJ coast, but we were informed of a few Man O War stings. So even in this outstanding weather pattern, follow the advice of local officials regarding your swim zones. IF anyone is seeking advice for choosing swim days along the NJ and DE coasts...the next couple of days should be potentially nicer versus next week (bacteria and Man o Wars issues excluded) Next week, the swimming safety and comfort is expected to diminish as noted below. Early next week...the risk for the formation of dangerous rip currents should increase to at least moderate. Atlantic waters will become rough and more difficult to manage for swimmers because of increasing easterly swells and persistent onshore flow in association with the high re-centering to our north and some sort of low pressure system moving northeast, off of the southeast coast of the United States. The result, the building of an 8 second easterly swell...possibly to 7 feet or so by Monday or Tuesday, at least along the southern NJ and DE coasts. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Johnson Short Term...Drag Long Term...O'Hara Aviation...Johnson/O'Hara Marine...Drag/MPS/O'Hara
Hazardous weather outlook, Aug 24, 2:42 PM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 242 PM EDT Thu Aug 24 2017 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021- PAZ054-055-060>062-070-071-101>106-252000- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Cumberland-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 242 PM EDT Thu Aug 24 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ003-004-NJZ013-014-020-022>027-252000- Inland Sussex-Delaware Beaches-Western Monmouth-Eastern Monmouth- Ocean-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 242 PM EDT Thu Aug 24 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The risk of rip currents is expected to increase early next week for the New Jersey and Delaware beaches. Coastal flooding may also become a concern next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-252000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 242 PM EDT Thu Aug 24 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.